Alert archive / California / Frost Advisories in 2025

Frost Advisory 41, NWS Eureka, CA

December 28, 2025Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this frost advisory at Dec 28, 2025, 8:02 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Dec 29, 2025, 2:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2025, 8:02 PM PST (04:02 UTC)
In effect from
Dec 29, 2025, 2:00 AM PST
Expired
Dec 29, 2025, 9:00 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2025-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2025-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1460 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS76 KEKA 290402
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
802 PM PST Sun Dec 28 2025

CAZ101-103-109-291215-
/O.NEW.KEKA.FR.Y.0041.251229T1000Z-251229T1700Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Including Samoa, McKinleyville, Fieldbrook, Fernbridge, Arcata,
Trinidad, Fortuna, Eureka, and Klamath
802 PM PST Sun Dec 28 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST MONDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Del Norte and Northern Humboldt Coast, and Mendocino Coast.

* WHEN...From 2 AM to 9 AM PST Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DB
2 follow-up statements
216 
WWUS76 KEKA 291145
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
345 AM PST Mon Dec 29 2025

CAZ101-103-109-291700-
/O.CON.KEKA.FR.Y.0041.000000T0000Z-251229T1700Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Including Fieldbrook, Trinidad, Fortuna, Samoa, Eureka, Klamath,
McKinleyville, Arcata, and Fernbridge
345 AM PST Mon Dec 29 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Del Norte and Northern Humboldt Coast, and Mendocino Coast.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
513 
WWUS76 KEKA 291645
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PST Mon Dec 29 2025

CAZ101-103-109-291745-
/O.EXP.KEKA.FR.Y.0041.000000T0000Z-251229T1700Z/
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
Including Arcata, Samoa, Eureka, Trinidad, Fortuna, Fieldbrook,
Klamath, Fernbridge, and McKinleyville
845 AM PST Mon Dec 29 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

Temperatures are starting to warm this morning and the threat for
frost is ending.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MKK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 28, 2:36 PM PST, 5 hours 26 minutes earlier.

Area forecast discussion, Dec 28, 2:36 PM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
236 PM PST Sun Dec 28 2025

.SYNOPSIS...Drier and colder weather this weekend is expected to
last through Tuesday. Light rain return from south to north
Wednesday night into Thursday, followed by a frontal system with
moderate to locally heavy rain, high mountain snow and gusty winds
on Friday.

&&

.DISCUSSION...Quiet weather conditions are observed across the
region as surface high pressure strengthens and ridging aloft
builds across the West Coast through Monday. Mostly sunny and
seasonably cool temperatures are being observed across Northwest
California today, with some interior valleys seeing slow clearing.
Offshore flow (east-northeast winds) is expected to increase
slightly across the interior ridges this evening into Monday,
coinciding with increasing subsidence. Gusts from 25 to 35 mph are
most likely into Monday morning over the exposed ridges in the
eastern portion of Lake County. Winds are expected to diminish
throughout the day as the surface pressure gradient relaxes. Low
temperatures tonight/Monday morning are forecast to be a few
degrees warmer than this morning's readings, with coastal areas in
the upper 30s to low 40s and interior valleys generally in the
30s. Areas of fog and patchy dense fog are anticipated along the
shelter valleys.

Ridging will continue to dominate the regional synoptics through
Tuesday, maintaining dry and stable conditions. Adiabatic warming
is expected to build Monday through Tuesday. Dry offshore flow,
especially at night, will keep the air dry and promote a warming
trend Monday and Tuesday. High's generally in the upper 50s to
mid 60s are expected, but any areas that do have fog develop
overnight will likely be slow to clear and may be lower than
forecast. This is above normal for late December.

Latest operational model guidances shows the ridge will begin to
weaken and shift eastward on Tuesday as a trough from Gulf of
Alaska interacts with a subtropical cut- off low. A large swath
of moisture in advance of the trough will spread northward from
Central California on Wednesday (New Year's Eve). Some light rain
or sprinkles will be possible as early Wednesday night for
Lake, Mendocino, southern Humboldt and southern Trinity counties.
Expanded northward for northern Humboldt, northern Trinity and Del
Norte early Thursday (New Year's Day). 6-hourly rain rates
increase to 0.10-0.20 inches with local maximums perhaps up to
0.35 inches in the King Range Thursday night into Friday morning.
Highest rain rates will most likely occur with frontal passage on
Friday. The CW3E Tools for GEFS and ECMWF EPS are showing an
increasing chance (50-75%) of IVT greater than 250 kg/m/s arriving
on Friday across the area. The GEFS and ECMWF ensemble controls
are in a good agreement with IVT greater than 500 kg/m/s for the
southern portion of the forecast area, including Mendocino and
Lake counties. NBM probabilities of 24-hours precipitation
exceeding 1 inch range from 30-45% for areas south of Cape
Mendocino 4AM Thursday to 4AM Friday, with up to 60% for the King
Range. While chances increase to 40-60% from 4 AM Friday to 4 AM
Saturday, with 25-35% chances for northern Humboldt, northern
Trinity and Del Norte counties. Stay tuned!/ ZVS&DUG

&&

.AVIATION...High pressure building in and offshore flow kept the
coastal areas clear this morning. This inland valleys saw widespread
low clouds and fog across the area. This is slowly clearing out this
afternoon, but is expected to quickly return tonight in most
interior valleys. The coast will likely stay clear again with the
offshore flow remaining in place. Monday the fog and low clouds are
in the valley are expected to be slow to clear once again. MKK

&&

.MARINE...The northerly winds are starting to diminish as high
pressure builds overhead. A local area of southerly winds is
expected to developer along the coast south of Cape Mendocino. The
wind driven waves are also diminishing and pushing farther off the
coast. A northwest swell continues to move through the waters and is
around 5 feet at 12 seconds.

Monday through Wednesday morning winds are expected to be
fairly light, generally less than 10kt. A new swell is expected to
build into the waters on Monday, initially it looks to be around 4
feet at 14 seconds. This is expected slowly build through
Tuesday to around 5 or 6 feet at 14 seconds.

Wednesday afternoon the winds are expected to start to turn
southerly again head of the next system. There is still some
uncertainty on the timing this far out, but it looks like they will
start to increase Thursday morning. The models are showing the
potential for gales as early as Thursday evening. Gales are more
likely on Friday, although have kept the forecast to near gale force
gusts at this point due to the lingering uncertainty.

These southerly winds will also already high tides and may cause
coastal flooding, see coastal flooding section. MKK

&&

.COASTAL FLOODING...Another round of very high tides is coming up
the 31st through 4th. At the North Spit Tide gauge on Humboldt Bay
these are expected to be peak around 8.7 above MLLW on January 2nd
and 3rd. There is still a lot of uncertainty on the winds, bu there
is the potential for gale force southerly winds during this time
period. The storm surge models are already showing nearly a foot of
surge, but higher amounts are possible if the winds line up with the
highest tides. This could yield quite a bit of flooding in the low
lying areas around Humboldt Bay. Rain may also be occurring which
exacerbate flooding surrounding Humboldt as creeks and low areas may
not be able to drain during high tide. There are still a lot of
variables, but this could bring 1 to 2 feet of saltwater onto to
normally dry ground around Humboldt Bay. The impacts are less clear
outside of Humboldt Bay and will be more driven by the wave size
and running up much farther than normal. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until noon PST today for PZZ455.

     Small Craft Advisory until 6 PM PST this evening for PZZ470-
     475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 1:15 PM PSTFrost AdvisoryEKAHumboldt20 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.